MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct400 16.5 diopter intraocular lens (iol) was implanted on (b)(6) 2017.The lens was later explanted on (b)(6) 2017, to change the diopter size and because the lens rotated.The lens was discarded.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the lens rotated 30 degrees.Also, the lens was replaced with a zct600 16.5 diopter intraocular lens (iol).The patient needed a higher diopter lens.There was no incision enlargement, vitrectomy, or complications reported.The patient is reportedly happy.No additional information was reported.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Correction: the device evaluation should have been captured and reported in the supplemental mdr, however, it was inadvertently not provided.The following information has been provided.Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6833128
Report Number9614546-2017-00821
Device Sequence Number16524503
Product Code MFK
UDI-Device Identifier05050474553842
UDI-Public(01)05050474553842(17)210419
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/19/2021
Device Model NumberZCT400
Device Catalogue NumberZCT400U165
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer09/14/2017
11/17/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/09/2017
12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;